The Rauzy Gasket

Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

We define the Rauzy gasket as a subset of the standard two-dimensional simplex associated with letter frequencies of ternary episturmian words. We prove that the Rauzy gasket is homeomorphic to the usual Sierpiński gasket (by a two-dimensional generalization of the Minkowski ? function) and to the Apollonian gasket (by a map which is smooth on the boundary of the simplex). We prove that it is also homothetic to the invariant set of the fully subtractive algorithm, hence of measure 0.

Notes

Acknowledgments

The second author acknowledges financial support by the Czech Science Foundation grant GAČR 201/09/0584, by the grants MSM6840770039 and LC06002 of the Ministry of Education, Youth, and Sports of the Czech Republic, and by the grant of the Grant Agency of the Czech Technical University in Prague grant No. SGS11/162/OHK4/3T/14.

References

  1. 1.
    Arnoux, P., Rauzy, G.: Représentation géométrique de suites de complexité 2n + 1. Bull. Soc. Math. France 119, 199–215 (1991)MathSciNetMATHGoogle Scholar
  2. 2.
    Boshernitzan, M.: A unique ergodicity of minimal symbolic flows with linear block growth. J. Anal. Math. 46, 196–213 (1993)Google Scholar
  3. 3.
    Cassaigne, J., Ferenczi, S., Zamboni, L.Q.: Imbalances in Arnoux-Rauzy sequences. Ann. Inst. Fourier 50, 1265–1276 (2000)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Droubay, X., Justin, J., Pirillo, G.: Episturmian words and some constructions of de Luca and Rauzy. Theoret. Comput. Sci. 255(1-2), 539–553 (2001)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Fogg, N.P.: Substitutions in Arithmetics, Dynamics and Combinatorics, 1st edn. Springer, New York (2002)CrossRefGoogle Scholar
  6. 6.
    Glen, A., Justin, J.: Episturmian words: a survey. Theoret. Inf. Appl. 49(3), 403–442 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Justin, J., Pirillo, G.: Episturmian words and episturmian morphisms. Theoret. Comput. Sci. 276(1-2), 281–313 (2002). doi:http://dx.doi.org/10.1016/S0304-3975(01)00207-9Google Scholar
  8. 8.
    Kraaikamp, C., Meester, R.: Ergodic properties of a dynamical system arising from percolation theory. Ergod. Theor. Dyn. Syst. 15, 653–661 (1995)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Mauldin, R.D., Urbański, M.: Dimension and measures for a curvilinear Sierpiński gasket or Apollonian packing. Adv. Math. 136(1), 26–38 (1998)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    McMullen, C.T.: Hausdorff dimension and conformal dynamics III: computation of dimension. Am. J. Math. 120(4), 691–72 (1998)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Meester, R.W.J., Nowicki, T.: Infinite clusters and critical values in two dimensional circle percolation. Isr. J. Math. 68(1), 63–81 (1989)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Panti, G.: Multidimensional continued fractions and a Minkowski function. Monatsh. Math. 154, 247–264 (2008)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Rauzy, G.: Nombres algébriques et substitutions. Bull. Soc. Math. France 110, 147–178 (1982)MathSciNetMATHGoogle Scholar
  14. 14.
    Rauzy, G.: Suites à termes dans un alphabet fini. Séminaire de Théorie des Nombres de Bordeaux Année 1982–1983(exposé 25) (1983)Google Scholar
  15. 15.
    Sullivan, D.: Entropy, Hausdorff measure old and new, and limit sets of geometrically finite Kleinian groups. Acta Math. 153, 259–277 (1984)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Wozny, N., Zamboni, L.Q.: Frequencies of factors in Arnoux-Rauzy sequences. Acta Arith. 96, 261–278 (2001)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.IML - Institut de Mathématiques de Luminy, UPR-Cnrs 9016Marseille Cedex 9France
  2. 2.Department of MathematicsFNSPE, Czech Technical University in PraguePrague 2Czech Republic
  3. 3.Department of Theoretical Computer ScienceFIT, Czech Technical University in PraguePrague 6Czech Republic

Personalised recommendations